MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION
Model Number MS1-5570S
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Pain (1994); Skin Discoloration (2074); Joint Laxity (4526); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that during the patient's expansion appointment it was noted that there was little to no expansion of the rod and the rod became so prominent it appeared it was going to pop out of the skin.The hardware had become prominent which caused skin tenting and was blanching the patient's skin in the back region.Additionally, the patient began experiencing increased laxity in their hands and wrist.The patient experienced pain in the midback and their skin had become opaque.There was heterotropic ossification partially surrounding the right rod from t8 to t12 with greater than 180 degree involvement around the t9 to t11 level.Degenerative changes in the facets without osseous fusion of l3-l4 and osseous fusion of the bilateral l2-l3 facets.The patient was found to have rod pull out proximally and was experiencing poor lung function.The proximal screws in the rod had little to no purchase and the patient's spine had autofused from t4 all the way up to the c7 level.The patient underwent a revision surgery to replace the rods.There were no intraoperative complications.No additional information is available.This is report 2 of 2.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM- MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key13614936
Report Number3006179046-2022-00129
Device Sequence Number14708454
Product Code PGN
UDI-Device Identifier00812258026356
UDI-Public812258026356
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS1-5570S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Initial Report FDA Received Date02/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY-4.2X25MM SCREW, LOT 0203 09DEC2019; DEPUY-5.2X30MM SCREW, LOT 0203 09DEC2019; DEPUY-5.2X40MM SCREW, LOT 0203 09DEC2019; DEPUY-COLLAR, LOT 0203 09DEC2019; DEPUY-DISTRACTION LOCK, 0206 01AUG2019; DEPUY-NUT, LOT 0203 09DEC2019; DEPUY-SIZE 6 220MM DISTAL EXTENSION; DEPUY-SIZE 6 220MM PROX. EXTENSION; DEPUY-SIZE 7 220MM DISTAL EXTENSION; DEPUY-SIZE 7 220MM PROX, EXTENSION
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale